North Carolina, 2010

Flash Flood and Hail in North Carolina, June 26, 2010

June 26, 2010 · NWS RAH · 10 events in 3 counties and zones

A mid level trough moved across central North Carolina and interacted with a moist and unstable atmosphere and spawned isolated to scattered showers and thunderstorms across the area during the afternoon into the early evening. A few of these storms became strong to severe, with flash flooding and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$290,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A mid level trough moved across central North Carolina and interacted with a moist and unstable atmosphere and spawned isolated to scattered showers and thunderstorms across the area during the afternoon into the early evening. A few of these storms became strong to severe, with flash flooding and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 26, 1:28 AM EST, 2 minutes earlier.

Area forecast discussion, Jun 26, 1:28 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
228 AM EDT SAT JUN 26 2010

.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD BACK OVER NC LATE TODAY INTO SUNDAY.
A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1013 PM FRIDAY...

TONIGHT: 00Z RAOBS AND SURFACE ANALYSIS INDICATE GOOD LOW LEVEL
CONVERGENCE INTO A STALLED AND DIFFUSING SURFACE-H925-85
FRONT/TROUGH OVER SOUTHERN NC THIS EVENING. WHILE THE SURFACE-BASED
COLD POOL/OUTFLOW AND MAXIMUM OF SURFACE CONVERGENCE CONTINUES TO
ARC/SURGE NORTHWESTWARD INTO THE NORTHERN COASTAL PLAIN...
TRIANGLE... AND WESTERN SANDHILLS...IT CONTINUES TO MOVE AWAY FROM
THE LOW TO MID LEVEL MOIST AXIS (AND RESULTANT 2-2.25 INCH
PRECIPITABLE WATER MAX) AND MODERATE INSTABILITY MAXIMUM OF STILL
2-3 THSD J/KG OVER THE SOUTHERN PIEDMONT AND WESTERN SANDHILLS. AS
SUCH... SUSPECT THE GREATEST CONCENTRATION OF CONVECTION... SOME
STILL STRONG TO SEVERE... TO PROPAGATE ACROSS THOSE AREAS (THE
SANDHILLS AND SOUTHERN PIEDMONT) TONIGHT. IT MAY BE SLOW TO
DISSIPATE SINCE NEAR TERM NWP GUIDANCE AND LATEST OBSERVATIONAL
TRENDS INDICATE ONLY A SLOW LESSENING OF INSTABILITY AND MINIMAL
SB-ML CINH... OWING TO CONTINUED WARM 10 PM TEMPERATURES AOA 80
DEGREES AND NOCTURNAL DEW POINT RECOVERY TO AROUND 70 DEGREES +/-2.
THE PRIMARY THREAT WILL BE LOCALLY HEAVY FLOODING RAINFALL... BUT AN
ISOLATED WET MICROBURST OR TWO TO NEAR 60 MPH WILL REMAIN POSSIBLE
FROM PRECIPITATION LOADING AND OUTFLOW INTERACTION IN THE
AFOREMENTIONED MODERATE INSTABILITY AXIS. INDEED... A RECENT SVR WAS
ISSUED FOR ONE SUCH STORM THAT DISPLAYED NEARLY GREATER THAN 150 KTS
OF STORM TOP DIVERGENCE AND AROUND 50 KTS OF MID LEVEL CONVERGENCE
OVER HOKE COUNTY. NO WIND DAMAGE HAS BEEN REPORTED YET... HOWEVER.

NORTH OF THE ONGOING ACTIVITY... ANY CONVECTION... INCLUDING THOSE
OVER NORTHERN AND WESTERN NC PER LATEST REGIONAL RADAR LOOPS...
SHOULD REMAIN MUCH WEAKER AND MORE ISOLATED GIVEN THE MUCH DRIER AIR
(ESPECIALLY AROUND H7 AND ABOVE AS EVIDENCE BY THE RNK/GSO RAOBS)
AND LESSER INSTABILITY WITH NORTHWARD EXTENT. VERY MILD AND MUGGY
OVERNIGHT LOWS IN THE MID TO UPPER 70S.... WHICH WILL RIVAL THE
RECORD HIGH MINIMUMS OF 73 AND 74 DEGREES AT GSO AND RDU...
RESPECTIVELY.  -MWS

SATURDAY AND SATURDAY NIGHT:

THE FLATTENING MID AND UPPER RIDGE REMAINS A FORMIDABLE PLAYER OVER
THE REGION THROUGH THE WEEKEND. HOT...MUGGY AND UNSTABLE CONDITIONS
WILL CONTINUE WITH TEMPERATURES 91 TO 95F...AND A 70 TO 75 F
DEW POINT POOL EAST OF THE SURFACE TROUGH...APPROXIMATELY ALONG AND
EAST OF US 1. THIS AREA IS WHERE MODELS AGREE THAT THE BULK OF
CONVECTION WILL BE CONCENTRATED. WITH WEAK SHEAR AND NO OTHER
DISCERNIBLE FEATURE TO PROVIDE ADEQUATE LIFT...NO ORGANIZED
CONVECTION IS EXPECTED OVER THE AREA WITH ONLY PULSE SEVERE WET
MICROBURST POSSIBLE DURING PEAK HEATING. OVERNIGHT LOWS 73 TO 77.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 205 AM SATURDAY...

THE CURRENT HEAT WAVE WILL WAX ON SUNDAY AS THE UPPER RIDGE
EXTENDING EASTWARD OVER NC IS FORECAST TO BEGIN BREAKING DOWN BY
SUNDAY NIGHT. FORECAST LOW LEVEL THICKNESSES FOR SUNDAY ARE SIMILAR
TO THE THICKNESSES EXPERIENCED ON THURSDAY WHEN MAXIMUM TEMPERATURES
RANGED FROM 94 IN THE GREENSBORO AREA... TO 99 AT RDU... AND 101 AT
FAYETTEVILLE... UNDER MOSTLY SUNNY SKIES. THE DEW POINTS ARE
FORECAST TO MIX OUT ONLY INTO THE UPPER 60S TO LOWER 70S OVER THE
EASTERN AREAS... AND THE MID 60S OVER THE MORE ELEVATED PIEDMONT
REGION OF THE WESTERN ZONES. THIS SUGGESTS THAT HEAT INDICES WILL BE
VERY CLOSE TO THOSE OF THURSDAY WHEN OUR FIRST HEAT ADVISORY OF THE
SUMMER 2010 WAS ISSUED. THE HEAT INDICES VERIFIED AT 100 AT
GREENSBORO... 106 AT RDU... AND 109 AT GOLDSBORO. WE WILL LIKELY
HAVE TO ISSUE ANOTHER HEAT ADVISORY FOR ALL BUT THE NW PIEDMONT
AGAIN FOR SUNDAY IN LATER FORECASTS. THE CHANCE OF COOLING
THUNDERSTORMS SHOULD BE AT A RELATIVE MINIMUM UNDER THE UPPER RIDGE.
HOWEVER... ISOLATED STORMS SHOULD BE ABLE TO POP GIVEN THE FORECAST
CAPES OF 1500-2000 J/KG OVER THE SANDHILLS AND POSSIBLY PORTIONS OF
THE COASTAL PLAIN AND FAR NW ZONES. WE WILL KEEP THE 20 POP IN THESE
AREAS... AND LOWER TO 10 ELSEWHERE.

ISOLATED EVENING THUNDERSTORMS (15-20 POP) SHOULD DIMINISH EARLY
SUNDAY EVENING IN THE AFOREMENTIONED AREAS... THEN PARTLY CLOUDY
SKIES ARE EXPECTED. LOWS WILL BE VERY WARM (75-80)... EXCEPT LOWER
70S IN THE COOLER PIEDMONT ZONES AWAY FROM URBAN AREAS.

MONDAY AND MONDAY NIGHT... THE MID AND UPPER LEVEL HEIGHTS ARE
FORECAST TO FALL FROM THE GREAT LAKES INTO THE TN VALLEY EASTWARD
THROUGH THE MID ATLANTIC STATES. THIS HERALDS A MAJOR PATTERN CHANGE
FOR OUR REGION. THE ACTUAL COLD FRONT IS NOT ANTICIPATED TO REACH
OUR REGION UNTIL LATE TUESDAY INTO EARLY WEDNESDAY. HOWEVER... THE
CHANCE OF THUNDERSTORMS WILL INCREASE MONDAY AS HEIGHT FALLS COMBINE
WITH A SHARPENING PIEDMONT TROUGH AND MLCAPES NEAR OR IN EXCESS OF
2000 J/KG IN THE AFTERNOON. HIGHS SHOULD STILL TOP OUT WELL INTO THE
90S OR ABOUT 2-3 DEGREES COOLER THAN SUNDAY'S READINGS. WE WILL
MAINTAIN THE HIGH CHANCE POP (40-50). HEAT ADVISORY CRITERIA IS
POSSIBLE AGAIN MONDAY AFTERNOON AS DEW POINTS ARE FORECAST AT 70-75
AND HEAT INDICES SHOULD BE NEAR OR AT 105 (ESPECIALLY ALONG THE I-95
CORRIDOR). THE 40-50 POP WILL BE CONTINUED INTO MONDAY EVENING
BEFORE LOWERING BACK TO SLIGHT CHANCES MONDAY NIGHT. LOWS MONDAY
NIGHT WILL BE MOSTLY IN THE MID TO UPPER 70S AGAIN.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM SATURDAY...

THE COOL DOWN IS EXPECTED TO BEGIN ON TUESDAY AS MOST GUIDANCE
GENERALLY FORECAST THE SURFACE FRONT TO INITIALIZE ALONG THE
MOUNTAINS BY 12Z TUESDAY... THEN JUMP INTO THE PRE-FRONTAL TROUGH
OVER THE CENTRAL PIEDMONT DURING THE AFTERNOON. WE WILL FORECAST
LIKELY POP IN ALL BUT THE FAR NW ZONES ALONG AND AHEAD OF THIS
FRONT/PRE-FRONTAL TROUGH... AND 40-50 POP IN THE NW ZONES. PARTLY
TO MOSTLY CLOUDY SKIES WILL YIELD HIGHS IN THE MID 80S NW TO LOWER
90S SE. MLCAPES 2000-2500 J/KG SUGGEST ISOLATED PULSE SEVERE ALONG
AND AHEAD OF THE FRONT. WE WILL MAINTAIN THESE POPS INTO THE
EVENING... WITH LESSENING POP FROM THE NW LATE. POP MAY CONTINUE
OVERNIGHT IN THE EAST. LOWS 65-70 NW AND LOWER 70S SE.

FOR WEDNESDAY AND WEDNESDAY NIGHT... THE SURFACE FRONT IS LIKELY
TO STALL ALONG THE COASTAL PLAIN THROUGH WEDNESDAY NIGHT AS THE
LOW LEVEL PUSH OF COOLER AND DRIER AIR IS TEMPORARILY BLOCKED BY
THE APPALACHIANS. THE CAA SHOULD ARRIVE INTO THE EASTERN ZONES BY
WEDNESDAY NIGHT AND THURSDAY ALLOWING FOR POP TO BE REDUCED AND
TEMPS TO COOL. WE WILL KEEP CHANCE POP IN THE EAST AND SOUTH
WEDNESDAY WITH SLIGHT CHANCE NW. HIGHS SHOULD BE ONLY IN THE 80S
UNDER PARTLY TO MOSTLY CLOUDY SKIES. LOWS WEDNESDAY NIGHT SHOULD
FINALLY FALL BACK INTO THE LOWER TO MID 60S NW RANGING TO NEAR 70
SE.

THURSDAY THROUGH FRIDAY ARE EXPECTED TO BE SEASONABLE AND MOSTLY
DRY. THE FORECAST LOW LEVEL FLOW FROM THE ENE SUGGESTS VARIABLY
CLOUDY SKIES. LOWS 60-68. HIGHS 81-86 NW TO SE.

REGARDING THE TROPICAL WAVE IN THE CARIBBEAN... LATEST
EXPECTATIONS ARE THAT THIS SYSTEM WILL TRACK TOWARD THE
NORTHWEST... TOWARD THE BROWNSVILLE TX AND NE MEXICO COAST THROUGH
FRIDAY... WITH THE SURFACE COLD FRONT DROPPING THROUGH THE GULF
STATES HELPING TO SUPPRESS THIS SYSTEM SOUTH OF THE GULF COAST.
PLEASE SEE GUIDANCE FROM THE NATIONAL HURRICANE CENTER REGARDING
THIS TROPICAL WAVE.
&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 200 AM SATURDAY...

24-HR TAF PERIOD:
OUTSIDE OF ANY ISOLD/SCT SHOWERS STORMS...VFR CONDITIONS ARE
GENERALLY EXPECTED THROUGH THE TAF PERIOD. A VERY WARM/MOIST AIRMASS
WILL PERSIST OVER THE AREA THROUGH THE TAF PERIOD. ASIDE FROM A
CHANCE FOR MVFR FOG AT ANY TAF SITE THAT RECEIVED RAINFALL (I.E.
KFAY) YESTERDAY EVENING...EXPECT VFR CONDITIONS WITH LIGHT/VARIABLE
WINDS TO PERSIST THROUGH THE MORNING INTO THIS AFTERNOON. THERE WILL
BE A CHANCE FOR SCATTERED SHOWERS/STORMS ONCE AGAIN IN THE 20Z-06Z
TIME FRAME...WITH THE KFAY TAF SITE MORE LIKELY TO BE AFFECTED THAN
ELSEWHERE.

06Z SUNDAY THROUGH WEDNESDAY:
A WARM/MOIST AIRMASS WILL PERSIST THROUGH EARLY TO MID NEXT WEEK.
ASIDE FROM DIURNAL SHOWERS/STORMS AND AN ASSOCIATED MVFR FOG
POTENTIAL DURING THE PREDAWN HOURS (07-12Z) AT ANY TAF SITE(S) THAT
RECEIVE RAINFALL...VFR CONDITIONS ARE EXPECTED. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Jun 25, 11:20 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1220 AM EDT SAT JUN 26 2010

NCZ073>075-083>086-261630-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
1220 AM EDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT. THESE
STORMS WILL PRODUCE LOCALLY HEAVY RAIN OF ONE TO THREE INCHES IN
JUST AN HOUR OR TWO... WHICH WILL CAUSE SOME FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN ON SATURDAY AFTERNOON AND EVENING. A FEW STORMS MAY BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. OTHERWISE...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 9:56 PM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 PM EDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      HOPE MILLS              34.97N 78.95W
06/25/2010                   CUMBERLAND         NC   LAW ENFORCEMENT

            SEVERAL STALLED VEHICLES ON WALKING TRAIL WAY, ONE
            STALLED VEHICLE AT HACKBERRY DR./CAMDEN RD, FLOODING AT
            N. MAIN ST AND ROCKFISH RD IN HOPE MILLS

&&

KRR
Local storm report, Jun 25, 11:25 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1225 AM EDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      S RAEFORD               34.97N 79.22W
06/25/2010                   HOKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENTS REPORTED NUMEROUS ROADS FLOODED ACROSS
            THE COUNTY. SOME OF THE WORST FLOODING WAS REPORTED IN
            RAEFORD NEAR SOUTHERN AVENUE AND SOUTH MAIN STREET.
            FLOODING WAS REPORTED IN AND AROUND AN APARTMENT COMPLEX
            AT THIS LOCATION... WITH WATER WAIST DEEP IN THE PARKING
            LOT AND SURROUNDING STREETS. FLOODING IS STILL ONGOING AT

            THIS LOCATION AND MANY OTHER LOCATIONS AROUND THE COUNTY.

&&

BSD
Local storm report, Jun 25, 11:26 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1226 AM EDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      S RAEFORD               34.97N 79.22W
06/25/2010                   HOKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENTS REPORTED NUMEROUS ROADS FLOODED ACROSS
            THE COUNTY. SOME OF THE WORST FLOODING WAS REPORTED IN
            RAEFORD NEAR SOUTHERN AVENUE AND SOUTH MAIN STREET.
            FLOODING WAS REPORTED IN AND AROUND AN APARTMENT COMPLEX
            AT THIS LOCATION... WITH WATER WAIST DEEP IN THE PARKING
            LOT AND SURROUNDING STREETS. FLOODING IS STILL ONGOING AT

            THIS LOCATION AND MANY OTHER LOCATIONS AROUND THE COUNTY.

&&

BSD
Special weather statement, Jun 25, 11:36 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1236 AM EDT SAT JUN 26 2010

NCZ083-260530-
ANSON-
1236 AM EDT SAT JUN 26 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 130 AM
EDT...

AT 1236 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
SOUTHWEST OF WHITE STORE...OR ABOUT 18 MILES SOUTHWEST OF
WADESBORO...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITE STORE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3507 8030 3508 8029 3498 8013 3481 7998
      3481 8027 3481 8032 3482 8033
TIME...MOT...LOC 0436Z 252DEG 7KT 3480 8030

MWS
Special weather statement, Jun 25, 11:51 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1251 AM EDT SAT JUN 26 2010

NCZ038-073-260545-
DAVIDSON-STANLY-
1251 AM EDT SAT JUN 26 2010

...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SOUTHWESTERN
DAVIDSON AND STANLY COUNTIES THROUGH 145 AM EDT...

AT 1250 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN 6 MILES NORTH OF FINGER...OR ABOUT 12 MILES NORTHWEST OF
ALBEMARLE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RICHFIELD...NEW
LONDON...HIGH ROCK...NEWSOM.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
DEADLY CLOUD TO GROUND LIGHTNING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8030 3552 8018 3571 8033 3573 8045
      3577 8046 3577 8045 3577 8035 3566 8014
      3551 8015 3550 8018 3546 8011 3538 8009
      3519 8010 3518 8015 3515 8017 3517 8019
      3516 8022 3520 8025 3515 8045 3518 8050
TIME...MOT...LOC 0450Z 247DEG 11KT 3547 8034

MWS
Local storm report, Jun 26, 12:21 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 NNE GARLAND           34.85N 78.35W
06/25/2010                   SAMPSON            NC   LAW ENFORCEMENT

            TREE DOWN ACROSS GARLAND HWY NEAR EZZELL RD.

0645 PM     TSTM WND DMG     5 NNE GARLAND           34.85N 78.35W
06/25/2010                   SAMPSON            NC   LAW ENFORCEMENT

            SEVERAL TREES WERE REPORTED DOWN NEAR U.S. HIGHWAY 701
            AND OLD 701.

1000 PM     FLASH FLOOD      S RAEFORD               34.97N 79.22W
06/25/2010                   HOKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENTS REPORTED NUMEROUS ROADS FLOODED ACROSS
            THE COUNTY. SOME OF THE WORST FLOODING WAS REPORTED IN
            RAEFORD NEAR SOUTHERN AVENUE AND SOUTH MAIN STREET.
            FLOODING WAS REPORTED IN AND AROUND AN APARTMENT COMPLEX
            AT THIS LOCATION... WITH WATER WAIST DEEP IN THE PARKING
            LOT AND SURROUNDING STREETS. FLOODING IS STILL ONGOING AT

            THIS LOCATION AND MANY OTHER LOCATIONS AROUND THE COUNTY.

1015 PM     FLASH FLOOD      HOPE MILLS              34.97N 78.95W
06/25/2010                   CUMBERLAND         NC   LAW ENFORCEMENT

            SEVERAL STALLED VEHICLES ON WALKING TRAIL WAY, ONE
            STALLED VEHICLE AT HACKBERRY DR./CAMDEN RD, FLOODING AT
            N. MAIN ST AND ROCKFISH RD IN HOPE MILLS

&&

BSD

The radar

The Wilmington radar (KLTX), 124 km away, was scanning. The volume nearest the first event began at 06:30 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 lightning, 1 hail, 1 flash flood. Local standard time, as filed.

Lightning, Scotland

When
June 26, 1:30 AM EST
Where
Scotland County, 1.38 mi ESE of East Laurinburg
Property damage
$200,000
Reported by
Newspaper
Coordinates
34.760, -79.399

Auto Recyclers was destroyed by a fire when lightning struck the business.

Hail, Moore

When
June 26, 12:10 PM EST
Where
Moore County, 5.62 mi W of Howard Mill
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.500, -79.750

Quarter sized hail was reported near Upper Road and Cagle Road.

Thunderstorm Wind, Moore

When
June 26, 1:40 PM EST
Where
Moore County, 1.38 mi N of Southern Pines Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.250, -79.380

Three trees were reported down near the Moore County Airport.

Thunderstorm Wind, Moore

When
June 26, 1:40 PM EST
Where
Moore County, 1.98 mi NNW of Southern Pines Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
35.258, -79.389

A tree fell into a residence on Pine Ridge Drive.

Lightning, Moore

When
June 26, 2:15 PM EST
Where
Moore County, 1.32 mi ENE of Vina Vista
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
35.180, -79.460

Two houses were struck by lighting in Pinehurst, NC.

Thunderstorm Wind, Moore

When
June 26, 2:26 PM EST
Where
Moore County, 0.51 mi W of Aberdeen
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.131, -79.439

Trees were reported down along Wilder Avenue.

Thunderstorm Wind, Moore

When
June 26, 2:28 PM EST
Where
Moore County, 0.57 mi ENE of Vina Vista
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.172, -79.470

Several tree limbs three inches in diameter were blown down on Blake Boulevard.

Flash Flood, Moore

When
June 26, 2:30 PM EST to 3:00 PM EST
Where
Moore County, 1.04 mi NNW of Vass to 1.45 mi W of Vass
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.264, -79.287

Old United States Highway 1 was closed due to flooding.

Thunderstorm Wind, Moore

When
June 26, 2:35 PM EST
Where
Moore County, 1.12 mi ENE of Roseland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.134, -79.501

Trees were blown down along Roseland Road.

Lightning, Anson

When
June 26, 3:22 PM EST
Where
Anson County, 0.89 mi NE of Mc Farlan
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.810, -79.960

Lightning strike burned a home to the ground off of Sneedsboro Road one mile east of United States Highway 52.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2010Every state in 2010This day in weather historyWarnings in North Carolina, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244606, 242780, 242781, 242784, 243080, 242787, 242783, 242688, 242785, 242808.